anyone else been prescribed amitriptyline?!
Has anyone else been prescribed amitriptyline for endo? Doctor told me that the side effects would wear off and just to keep at it, anyone got any advice, feel horrible!
Yes I have been prescribed amitriptilne. It's very good for pain.
I was prescribed it by my gastro specialist, but but mainly for the pain causing difficulty sleeping at night. He prescribed 10mg at night and one during day if needed. I'm 5ft and 8stone so that's far too much for me. It left me like a zombie, even just taking the one at night. But I take half of one at night and it deals with the constant pain and it calms any cramps or spasms in gastro tract and woman parts. Plus makes me sleepy enough to have almost a full night's sleep. But I'm still a little groggy in morning but usually by lunch time, and feel like I can drive, work etc. So obviously I'm no Dr, but try playing about with lowering the dosage and/or maybe see if taking one at night would be effective enough still and you'll be more yourself and be able to function... Hope this was helpful, feel better soon.
I have been prescribed 25mg to start with, and have felt like a zombie ever since, I think I have been prescribed too much too soon! Thank you for your reply
Yes, another positive experience here! I started on amitriptyline in 2010 and am still on it today. For me it was a lifesaver as it was/is the only thing that has kept my pain at bay and makes me feel able to face the world each day. It can make you feel a bit out of it the next morning as Niamh said above but I found taking the dose an hour or so before bed eased that groggy feeling.
I dont seem to have any side-effects from the meds apart from a constantly dry mouth so I am always sipping water to combat that.
Good luck with persevering, and hope it works well for you, x
Hi, can I ask the dose you are taking please? I am starting it tonight and when I tried it before I think I took too much too soon, going to start on 10mg.
I have been prescribed 25mg to start with! Took take it straight before I go to bed and feel groggy and weak all day, so you think I have started too much too soon?
i think its recommended to start on 10 and build up? my GP recommended breaking the tablet in half and taking half each day if its too much, so maybe try that? its just to get ur brain used to it. i think the side effects are less if you do it gradually. so it wont do anything bad to you by starting on 25 (my understanding anyway) but it might meant that u feel the side effects more initially.
I was started on 10mg for endo and nerve pain in my shoulder. My Dr said you should always be started on 10mg then increase the dose if not making any difference after 1 month. I am now on 25mg as from today but I am also having to take oramorph as havi g a very bad flare up. X
Thank you for responding x
i was on it for a few months and couldnt get to grips with it. as some of the other girls are saying. stay in control. dont up the dosage until (if ) you feel better. give it a try if you want to but dont keep taking it for months if its not helping. as one of the other girls mentioned it does help you sleep (although perhaps a little too much as it made me sleep looooooooooong). for me the side effects did not improve and after the trial period i came off it. it made me constipated, gave me piles and badly affected my mood and energy. my mind went somewhat fuzzy and i couldnt concentrate at work (even my boss noticed-oh dear). its up to you and your body how you feel. i personally dont like the idea of messing with the neurotransmitters in my brain and im trying to avoid any extra meds on top of the hormonal ones right now but its not easy and also amitriptaline does seem to work for lots of people. one on my best friends swears by it for her abdo pain. its all trial and error. good luck xxx
Try and avoid at all costs. I took it for depression and I lost 3 years memory of my life with my husband at the beginning of our relationship that I won't get back. I reckon the amount prescribed might be higher for depression, but i will never and suggest anyone ever take this drug.
I agree, it hasn't worked at all for me pain wise and it made me very depressed whilst taking it. It is an anti depressant but not a very good one and it would be pointless to take it for pain if its main use is for depression. At the end of the day it was made to help depression hence it being an anti-depressant. You wouldn't expect painkillers to also be something stupid like viagra. So why would you accept an anti-depressant to also act as a painkiller?? I just think its completely ridiculous and I'm at the end of my tether now, I've given up on the health profession and I will be going it alone from now on!!!!!
I have had some reservations about taking it and don't think I will be continuing especially since I feel so rubbish on it.
GP has decided it's too much of a risk for her to take so she would like to start me on a POP (Cerazette)...
weeks. I just wondered if anyone's been given anything to help in this situation? I've been taking my...
these two things would/could occur at the same time? I have been diagnosed with endo for 11 yrs since...
Start a Community